Puerto Rico, 2003Drought in Puerto Rico, March 1 to 31, 2003
March 1 to 31, 2003 · NWS SJU · 1 event in 1 county or zone
1 drought, as filed by the National Weather Service.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Feb 28, 11:00 PM AST, 1 hour earlier.
Area forecast discussion, Feb 28, 11:00 PM AST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
1100 PM AST FRI FEB 28 2003
THE LOCAL ATMOSPHERE WILL BE VERY STABLE THROUGH THE WEEKEND AND
LIKELY BEYOND. THE COMBINATION OF A LOW LEVEL AND MID TO UPPER LEVEL
RIDGE WILL BRING SUBSIDENCE ACROSS THE REGION AND KEEP LOW AND MID
LEVEL MOISTURE TO A MINIMUM DURING THIS TIME. EXCEPT FOR THE FORCING
FROM LOCAL ISLAND EFFECTS...NO LARGE SCALE PRECIP OR CONVECTION IS
ANTICIPATED ACROSS THE REGION.
EARLIER DISCUSSION AT 658 PM UPDATE...
CLOUDS HAVE DISSIPATED CONSIDERABLY OVER OUR FORECAST AREA AS WELL
AS UPSTREAM. A FEW CLOUDS CAN BE NOTED IN THE IR IMAGERY OVER THE
CARIBBEAN SOUTH OF SOUTHWEST PUERTO RICO...THESE WILL PRODUCE SOME
SCATTERED SHOWERS AS THEY MOVE WEST-NORTHWEST. AIR CONTINUES DRY
ELSEWHERE SO HAVE UPDATED ZONES TO REFLECT LOWER MINIMUMS...CLOUD
COVER AND POPS.
SNELL
.SJU...
.PR...NONE.
.VI...NONE.
EQUIPMENT: RADAR OUT OF SERVICE.
DIEHL
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS GONE GRAPHICAL TAKE A
LOOK AT OUR NEW GRAPHICAL FORECAST AT:
HTTP://WWW.SRH.NOAA.GOV/DATA/IFPS/SJU/GFE (ALL LOWER CASE)
ADDITIONAL IMAGES ARE ON THE WAY
WRITTEN TEXT FORECASTS (IN ENGLISH OR SPANISH)...SATELLITE IMAGERY
...DOPPLER RADAR DATA...AND A VIRTUAL LIBRARY OF WEATHER INFORMATION
CAN BE FOUND AT THE NWS SAN JUAN WEB SITE AT:
HTTP://WWW.SRH.NOAA.GOV/SJU (ALL LOWER CASE).Hazardous weather outlook, Feb 28, 6:30 AM AST, 17 hours 30 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-282000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST FRI FEB 28 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.
.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
.SATURDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.
.TODAY AND TONIGHT...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION NOT ANTICIPATED.
.SATURDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
Drought, Mayaguez and Vicinity
- When
- March 1, 12:00 AM AST to March 31, 12:00 AM AST
- Where
- Mayaguez and Vicinity forecast zone
- Reported by
- NEWSPAPER
Coffee farmers in western Puerto Rico, Barrio Rio Cañas, indicated that dry spell has impacted the coffee trees and they have have not bloomed.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in New Mexico, March 1, 200322 events
- Drought in Colorado, March 1 to 31, 200321 events
- Winter Storm in Utah, March 1 to 2, 200321 events
- Drought in Texas, March 1 to 30, 20038 events
- Drought in Utah, March 1 to 31, 20037 events
- Heavy Snow in Colorado, March 1 to 2, 20037 events
- Flooding in Illinois, March 1 to 11, 20036 events
- Flooding in Kentucky, March 1 to 8, 20036 events
- Flooding in Kentucky, March 1 to 6, 20035 events
- Winter Weather in Colorado, March 1, 20034 events
- Flooding in Indiana, March 1 to 7, 20033 events
- Heavy Snow in Alaska, March 1 to 3, 20033 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347228.